MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305198
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material#: 305198 batch number#: 3271988 , 3236172.It was reported by consumer that there were also a couple of needles that on the purple attachment had black specks identified upon opening the overwrap from 2 different lots.
 
Additional Manufacturer Narrative
(b)(4) : initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Additional information received the product was not used for any preparation or on any patient.Material#: 305198, batch number#: 3271988 , 3236172.It was reported by consumer that there were also a couple of needles that on the purple attachment had black specks identified upon opening the overwrap from 2 different lots.Verbatim: there were also a couple of needles that on the purple attachment had black specks identified upon opening the overwrap from 2 different lots.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation it was reported there were black specks.To aid in the investigation, eight samples in opened packaging blisters and one photo was provided for evaluation by our quality team.One sample was from lot 3271988 and seven samples were from lot 3236172.A visual inspection was performed with 10x magnification.All the samples have embedded degraded resin in the needle hub.The photo provided shows one of the samples received.No other defects or imperfections were observed.The embedded degraded resin in the component typically occurs at the startup or intermittently during the injection molding process.The degraded resin can break loose and be molded into components.A device history record review was completed for provided material number 305198, lots 3271988 and 3236172.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The samples will be shown to associates for awareness.To date, there have been no other similar events reported for this lot.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 16GX1-1/2IN RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18650064
Report Number1911916-2024-00058
Device Sequence Number15504134
Product Code FMI
UDI-Device Identifier30382903051985
UDI-Public(01)30382903051985
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number3236172
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown